Author Topic: Trying to get off 4mg/day of Klonopin - starting with .125mg drops - need help  (Read 1707 times)

[Buddie]

My current symptoms make it tough to function day-to-day, I can but it is tough. GI pain, muscle tension, headaches, fatigue, and bad mental state as far as irritability, anxiety, obsessiveness, negativity, etc.

I almost want to bring it up slightly to where I am “stable” without any major symptoms and then taper from there.

Thoughts?

I am going to run it by my psych - I am at 4, once I get much past 5mg or so, then I start to be motor-impaired by it.

But having to stay in this state for theoretically a year or more is pretty dismal - I know others may have it worst - but just my thoughts.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

If it were me, I would not increase the dose as there's a risk you might develop tolerance to that dose too while trying to stabilize.

I'm really sorry you are in such a difficult situation. I have read stories from some members who said they did feel better going down. I'll see if I  can find some threads.

In the meantime here's some info on tolerance. It was written by Colin, the owner and founder of this site: http://www.benzobuddies.org/forum/index.php?topic=9706.0
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Here you go. A couple of people saying their symptoms got better as they got lower.  So it's definitely possible :thumbsup:

http://www.benzobuddies.org/forum/index.php?topic=112032.0
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Oh, I also just wanted to add that I'm only giving you my opinion. In no way do I have a comprehensive understanding of your circumstances and how you have to make things work. So if you feel you need to updose to get this taper going, then we will fully support you.

This is a judgement free place. We've all been through so much trauma with these drugs, we don't judge any decisions people make  :thumbsup:
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Thanks so much for the info and feedback Jelly! Greatly appreciate!

There are so many good resources and knowledgeable ppl on here.

No worries - I don’t take the advice as any kind of “orders”, that is just
Your best opinion. I spoke to my psych and he seemed to agree that I should
Not increase benzo anymore. Sounds like he is all for me tapering.

Though he said there is some non-benzo medication he might recommend -
Not sure what. But I have to call tomorrow and make an appt. Meanwhile I
Am going to start tapering later in the week.

Thanks again - comforting to see many ppl have actually reduced symptoms when
They dropped their doses.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Please keep us updated on how your taper goes. I hope you find some relief from the symptoms.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Well - a wrench got thrown into my taper plans - came down with COVID (and I am vaccinated), so going to wait until I get through this before
starting the taper. I actually think I am hypersensitive to infections, several days before symptoms I noticed scratchy throat and slightly elevated heart
rate and very mild low grade fever.

Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

I'm so sorry you contracted Covid.  Rest and rest some more, the good thing is that you are vaccinated and that should shorted the duration as well as the intensity of the virus.

You are wise to hold for now, get better first and then resume the taper. There is no rush.

[...]  :smitten:
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

I'm so sorry about the Covid [...]. Hopefully you'll symptoms will be milder and duration less since you are vaccinated.

Get better soon!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Finally on the mend from COVID though it is dragging for me.

But I am starting my taper.

So tonight I will be cutting .125mg out of my 4mg dosage. Which I take 2 mg morning/2 mg night.

I plan on waiting 2 weeks between drops.

It will be 2mg/1.875
1.875/1.875
1.875/1.750
1.750/1.750
1.750/1.625
1.625/1.625
1.625/1.5
1.5/1.5

At that point it will be 4 months to drop .5mg - but hopefully it will be worth it.

From calculations - it looks like it will not start to become a big challenge until I am down to around 2mg.

Either way - taking the plunge tonight. Thanks for all the helpful advice all!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.